The Open UniversitySkip to content
 

On the entropy and letter frequencies of powerfree words

Grimm, Uwe and Heuer, Manuela (2008). On the entropy and letter frequencies of powerfree words. Entropy, 10(4) pp. 590–612.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.3390/e10040590
Google Scholar: Look up in Google Scholar

Abstract

We review the recent progress in the investigation of powerfree words, with particular emphasis on binary cubefree and ternary squarefree words. Besides various bounds on the entropy, we provide bounds on letter frequencies and consider their empirical distribution obtained by an enumeration of binary cubefree words up to length 80.

Item Type: Journal Article
Copyright Holders: 2008 Not known
ISSN: 1099-4300
Project Funding Details:
Funded Project NameProject IDFunding Body
Combinatorics of Sequences and Tilings and its ApplicationsEP/D058465/1EPSRC
Keywords: entropy and information theory; symbolic sequences; combinatorics on words; integer sequences
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 12309
Depositing User: Uwe Grimm
Date Deposited: 14 Nov 2008 11:02
Last Modified: 21 Mar 2014 11:54
URI: http://oro.open.ac.uk/id/eprint/12309
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk